or Connect
TheCatSite.com › Forums › General Forums › The Cat Lounge › Reactions to antibiotics?
New Posts  All Forums:Forum Nav:

Reactions to antibiotics?

post #1 of 8
Thread Starter 
I have bronchitis and a sinus infection. On Monday, my doctor prescribed an antibiotic called "Amox/Pot Clav", or at least that is what it says on the bottle. I'm guessing it's similiar to amoxicillian. It took care of my sore throat and reduced my coughing, but it also made me so nauseous that I think I threw up a few doses and had dry heaves all Tuesday. Yesterday I called him and explained what was going on so he prescribed another antibiotic called Cephalexin (generic for Keflex). I took my first dose last night at it was fine, but this morning after taking it I'm dizzy. Not to the point of falling over, but I'm just a little "off" if you know what I mean. Enough that I don't trust myself to drive right now.

Now, it could be the antibiotics, or it could be because I can't get my ears to pop due to the sinus issue. I have been taking sinus medice and using saline spray to clear up my head but so far they haven't worked.

I've had the stomach reaction (nausea or diaheria) to antibiotics before so that doesn't surprise me, but I've never had this kind of side affect. Do you think it's that? It is listed as the first side affect on the info sheet.
post #2 of 8
Did you take your dose with food this morning? As in having something in your stomach before taking your meds vs taking meds then eating?

Based on my experiences with different antibiotics, if I have sinus issues at the time.... no matter how I take them, I will get some dizziness. If no sinus probs, I need to eat, then take the meds to avoid dizziness. (hard for me cuz I'm not a breakfast eater).
post #3 of 8
You need to discuss your symptoms with your doctor, and let him make the determination as to whether it's something to worry about or not.

I hope you feel better soon!
post #4 of 8
I've had some odd and severe reactions to antibiotics, and in my opinion, this doesn't sound like an allergic reaction, but maybe just a reaction to the strength and type of antibiotic you're taking. Make sure to call and ask your doctor.
post #5 of 8
I also suggest talking to your doctor.
I can say I had the same reaction to Amox. I was told some people can't stomach the pill. I love Keflex. My doctor looks at me funny when I say that but I know it works with sinus issues and I don't get sick.

I hope you feel better.
post #6 of 8
to what other posters stated.

I've gotten dizzy and nauseated from antibiotics in the past, and food usually helps but read the prescription carefully in case there are food interactions (some you can't eat certain things for a time before or after taking the med).

I'm allergic to Keflex (as well as most other antibiotics) and a mild allergic reaction is usually hives and swelling of your joints (for example, your hands will feel very stiff and your hands will get puffy). A more severe allergic reaction will involve difficulty breathing or chest pains (get to a ER for those). Dizziness and stomach upset are more likely an adverse reaction, rather than allergic reaction. While adverse reactions are uncomfortable, you can usually find something to help you, like food or lots of water.

Call your doctor, but look for other signs closely. Sending
post #7 of 8
I get that with Biaxin and I refuse to take it anymore. Other antibiotics are fine, but for some reason that one just makes me SOOO sick. My doctor put it down as an allergy just to keep other doctors from prescribing it. I'm allergic to penicillin, and Biaxin is the next med they usually turn to and I have to tell them over and over again that I can't have it. I usually just get a z-pack, which sucks b/c I wish I could get a cheapy generic antibiotic.

I hope you feel better!!!
post #8 of 8
I will agree that they are probably just adverse side effects, but it's best to be safe and inform your doctor. I never take antibiotics anymore for anything. But remembering when I was much younger, though, those kinds of medicines would make me "out of it" too. Nausea, stomach cramping.. no fun.

Bet you can't wait to feel better & not have to deal with antibiotic side effects! Sending out vibes!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: The Cat Lounge
TheCatSite.com › Forums › General Forums › The Cat Lounge › Reactions to antibiotics?